Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 139, NWS Austin/San Antonio, TX

May 9, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 3:25 PM CDT for Val Verde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 9, 2007, 3:25 PM CDT (20:25 UTC)
Expired
May 9, 2007, 6:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Val Verde County, TX

What was reported inside it

TimeReportWhereRemark
May 9, 4:49 PM CDTFLOOD10 Nne Del Rio, TXSEVERAL ROADS IN VAL VERDE HAVE WATER OVER THEM WHICH CAUSED THEM TO CLOSE. RM2523, SH164, RM1024 AND RM189.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 092025
FFWEWX
TXC465-092330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...
  COMSTOCK...

* UNTIL 630 PM CDT

* AT 324 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTH OF JUNO TO
  14 MILES WEST OF LANGTRY...OR ALONG A LINE EXTENDING FROM 18 MILES
  SOUTH OF OZONA TO 14 MILES WEST OF LANGTRY...MOVING SOUTHEAST AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SEMINOLE CANYON STATE PARK AND LOMA ALTA

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
      2937 10101 2947 10108 2953 10127 2962 10125
      2963 10126 2958 10130 2966 10131 2966 10137
      2977 10142 2979 10148 2976 10154 2981 10155
      2976 10165 2978 10175

$$
4 follow-up statements
000 
WGUS74 KEWX 092054
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT WED MAY 9 2007

TXC465-092330-
VAL VERDE TX-
350 PM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VAL
VERDE COUNTY...

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF JUNO TO 12 
MILES WEST OF LANGTRY...MOVING SOUTHEAST AT 20 MPH. ANOTHER ISOLATED 
THUNDERSTORM OVER MEXICO WILL MOVE EAST AT 15 MPH...THREATENING THE 
LAKE AMISTAD AND DEL RIO AREAS BETWEEN 5 AND 6 PM. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SEMINOLE CANYON STATE PARK...COMSTOCK AND LOMA ALTA.

HEAVY TWO-HOUR RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED FROM 
THESE THUNDERSTORMS THROUGH 6 PM...WITH ISOLATED 3 INCH TOTALS 
POSSIBLE. THESE HEAVY RAINS WILL EXACERBATE FLOODING THAT IS ALREADY 
OCCURRING ALONG LARGER STREAMS AND RIVERS...AND WILL QUICKLY FLOOD 
NORMALLY FLOOD-PRONE LOW WATER CROSSINGS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
      2937 10101 2947 10108 2953 10127 2962 10125
      2963 10126 2958 10130 2966 10131 2966 10137
      2977 10142 2979 10148 2976 10154 2981 10155
      2976 10165 2978 10175

$$
000 
WGUS74 KEWX 092127
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 PM CDT WED MAY 9 2007

TXC465-092330-
VAL VERDE TX-
427 PM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VAL
VERDE COUNTY...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF JUNO TO 
COMSTOCK TO 15 MILES SOUTHWEST OF LAKE AMISTAD. THIS LINE WILL MOVE 
EAST AT 30 MPH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE...
LOMA ALTA...LANGTRY AND JUNO

HEAVY TWO-HOUR RAINFALL TOTALS OF AROUND ONE INCH CAN BE EXPECTED 
FROM THESE THUNDERSTORMS THROUGH 6 PM. THESE HEAVY RAINS WILL 
EXACERBATE FLOODING THAT IS ALREADY OCCURRING ALONG LARGER STREAMS 
AND RIVERS...AND WILL QUICKLY FLOOD NORMALLY FLOOD-PRONE LOW WATER 
CROSSINGS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
      2937 10101 2947 10108 2953 10127 2962 10125
      2963 10126 2958 10130 2966 10131 2966 10137
      2977 10142 2979 10148 2976 10154 2981 10155
      2976 10165 2978 10175

$$
000 
WGUS74 KEWX 092218
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT WED MAY 9 2007

TXC465-092330-
VAL VERDE TX-
514 PM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VAL
VERDE COUNTY...

AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM LOMA ALTO TO LAKE AMISTAD DAM TO 
20 MILES WEST OF DEL RIO. THIS LINE WILL MOVE EAST AT 25 MPH.

HEAVY TWO-HOUR RAINFALL TOTALS OF AROUND ONE INCH CAN BE EXPECTED 
FROM THESE STORMS THROUGH 6 PM. THESE HEAVY RAINS WILL EXACERBATE 
FLOODING THAT IS ALREADY OCCURRING ALONG LARGER STREAMS AND 
RIVERS...AND WILL QUICKLY FLOOD NORMALLY FLOOD-PRONE LOW WATER 
CROSSINGS.

NUMEROUS ROADS ARE ALREADY CLOSED ACROSS VAL VERDE COUNTY INCLUDING 
HIGHWAY 163 ALONG THE DEVILS RIVER NORTH OF COMSTOCK AND HIGHWAY 
2523 NORTHEAST OF DEL RIO. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
      2937 10101 2947 10108 2953 10127 2962 10125
      2963 10126 2958 10130 2966 10131 2966 10137
      2977 10142 2979 10148 2976 10154 2981 10155
      2976 10165 2978 10175

$$
000 
WGUS74 KEWX 092310
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT WED MAY 9 2007

TXC465-092330-
VAL VERDE TX-
609 PM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VAL
VERDE COUNTY...

AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. A LINE OF 
THUNDERSTORMS EXTENDS FROM 20 MILES NORTHEAST OF DEL RIO TO ACROSS 
DEL RIO TO 25 MILES SOUTHWEST OF DEL RIO. 

HEAVY TWO-HOUR RAINFALL TOTALS OF AROUND ONE INCH CAN BE EXPECTED 
FROM THESE STORMS THROUGH 6 PM. THESE HEAVY RAINS WILL EXACERBATE 
FLOODING THAT IS ALREADY OCCURRING ALONG LARGER STREAMS AND 
RIVERS...AND WILL QUICKLY FLOOD NORMALLY FLOOD-PRONE LOW WATER 
CROSSINGS.

NUMEROUS ROADS ARE ALREADY CLOSED ACROSS VAL VERDE COUNTY INCLUDING 
HIGHWAY 163 ALONG THE DEVILS RIVER NORTH OF COMSTOCK AND HIGHWAY 
2523 NORTHEAST OF DEL RIO. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEMINOLE
CANYON STATE PARK...PANDALE...LOMA ALTA...LANGTRY...JUNO AND COMSTOCK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
      2937 10101 2947 10108 2953 10127 2962 10125
      2963 10126 2958 10130 2966 10131 2966 10137
      2977 10142 2979 10148 2976 10154 2981 10155
      2976 10165 2978 10175

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:04 PM CDT, 21 minutes earlier.

Area forecast discussion, May 9, 3:04 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 PM CDT WED MAY 9 2007

.DISCUSSION...
THE FLASH FLOOD WATCH REMAINS IN PLACE ACROSS PORTIONS OF SOUTH
CENTRAL TEXAS WEST OF THE AUSTIN/SAN ANTONIO I-35 CORRIDOR. AN
UPPER LEVEL LOW IS PROGRESSING EAST ACROSS FAR WEST TEXAS AND
NORTHERN MEXICO...AS SEEN IN THE LATEST WV IMAGERY...AND WILL PUSH
ACROSS CENTRAL TEXAS OVER THE NEXT 24H. THUNDERSTORMS ARE ON THE
INCREASE ACROSS VAL VERDE COUNTY AND WEST OF THE RIO GRANDE...AND
ARE FORECAST TO EXPAND IN AREA AND PROGRESS EAST THIS EVENING AND
OVERNIGHT...POSSIBLY FORMING AN MCS. WIDESPREAD 1-2 INCH RAINS ARE
LIKELY ACROSS MUCH OF THE WATCH AREA...WITH ISOLATED TOTALS UP TO
5 INCHES TONIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED TO
THE AUSTIN/SAN ANTONIO METROS TONIGHT IF AN MCS DEVELOPS. COUNTIES
UNDER THE FLASH FLOOD WATCH ALSO HAVE A SHOT AT SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE THREATS. THE FLASH FLOOD THREAT WILL DIMINISH THURSDAY AS
SOUTH CENTRAL TEXAS ENDS-UP ON THE BACK SIDE OF THE UPPER
LOW WITH LOWER PWATS...AND AREAS WITH HIGHER POPS ACROSS THE EAST
ABLE TO HANDLE SOME RAIN. SEVERE THUNDERSTORMS WILL BE POSSIBLE
THURSDAY AS WELL...ESPECIALLY LATE AFTERNOON AND EVENING ACROSS
OUR SE COUNTIES. POPS WILL DECREASE...BUT THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH SATURDAY WITH DAYTIME HEATING-
TRIGGERED THUNDERSTORMS POSSIBLE ON THE BACK SIDE OF THE WEAKENING
UPPER LOW.

MAX TEMPS WILL INCREASE TO ABOVE NORMAL BY NEXT WEEK AS AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER TEXAS. OUR NUMBERS ARE
CLOSE TO THE 12Z GFS MOS...EXCEPT FOR THE 1ST PERIOD WHERE OUR POPS
ARE HIGHER (CLOSER TO MET MOS) AND MIN TEMPS ARE A COMPROMISE OF
GUIDANCE AND PERSISTENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  82  63  84  64 /  50  50  30  30  10
AUSTIN BERGSTROM INTL AIRPORT  64  81  59  84  59 /  50  50  30  30  10
DEL RIO INTL AIRPORT           65  86  65  87  65 /  70  20  10  10  10
SAN ANTONIO INTL AIRPORT       65  83  63  83  63 /  60  40  30  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO...GILLESPIE...
KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...
UVALDE...VAL VERDE...ZAVALA.

&&

11/18
Hazardous weather outlook, May 9, 5:26 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT WED MAY 9 2007

TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT
OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH
FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

In the hours before

Local storm report, May 9, 11:02 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 AM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     HAIL             1 N PANDALE             30.20N 101.55W
05/09/2007  M1.00 INCH       VAL VERDE          TX   CO-OP OBSERVER

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:08 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 1:02 AM CDTFlash Flood WarningEWXEdwards3 hr
May 9, 3:47 AM CDTFlash Flood WatchEWXBandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more21 hr
May 9, 6:16 AM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 7:58 AM CDTFlash Flood WarningEWXEdwards2 hr
May 9, 9:23 AM CDTFlash Flood WarningEWXReal3 hr
May 9, 9:48 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 9, 10:36 AM CDTSevere Thunderstorm WarningEWXVal Verde54 min
May 9, 11:36 AM CDTSevere Thunderstorm WarningEWXVal Verde34 min
May 9, 5:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney61 min
May 9, 6:38 PM CDTSevere Thunderstorm WarningEWXReal58 min
May 9, 6:46 PM CDTSevere Thunderstorm WarningEWXUvalde59 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.